Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 29, 2019, 3:21 PM EDT for Orange County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2019, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 29, 2019, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791 WWUS82 KMLB 291921 SPSMLB Special Weather Statement National Weather Service Melbourne FL 321 PM EDT Sat Jun 29 2019 FLZ045-053-292000- Osceola FL-Orange FL- 321 PM EDT Sat Jun 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES UNTIL 400 PM EDT... At 320 PM EDT, Doppler radar was tracking a strong thunderstorm near Narcoossee, moving northwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Orlando, Kissimmee, Saint Cloud, Winter Park and Windermere. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2828 8113 2820 8131 2849 8153 2861 8126 TIME...MOT...LOC 1920Z 153DEG 14KT 2832 8126 $$ Spratt
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 10:20 AM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 29, 10:20 AM EDT, 5 hours 1 minute before
Area Forecast Discussion National Weather Service Melbourne FL 1020 AM EDT Sat Jun 29 2019 .DISCUSSION... Morning Cape sounding shows high moisture over the area with precipitable water values nearly 2 inches within deep southern flow. Weak lobes of vorticity will lift north across the FL peninsula and provide some upper support. Considerable mid and upper cloudiness will limit instability a bit but breaks in the clouds will occur and the upper support should compensate for the reduced sfc heating so current forecast showing higher rain/storm chances today (60-70 percent) look good. The clouds and precip will hold max temps to the mid to upper 80s which is slightly below normal for late June. The primary concern from storms today will be frequent lightning strikes (over land and water) as well as gusty winds up to 45 mph will also be possible in a few storms. While steering flow will push storms toward the north steadily, there will be localized opportunities for prolonged heavy rainfall in backbuilding storms. This could produce rainfall amounts up to 3 inches. && .AVIATION...VFR CIGs within considerable mid and upper cloudiness this morning. SCT-NMRS SHRA/TSRA will develop and produce TEMPO MVFR/IFR conditions especially interior terminals, including MCO between 17Z-20Z. && .MARINE... Today-Tonight...E/SE winds up to around 10 knots will weaken to 5-10 knots and become S/SE into late tonight as ridge axis of high pressure over the western Atlantic shifts southward across the area. Seas will range from 1-3 feet, with main hazard being scattered storms developing and producing gusty winds over the waters today. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 74 89 75 / 50 20 60 30 MCO 88 74 90 75 / 60 20 60 30 MLB 86 75 88 76 / 60 30 60 30 VRB 87 73 89 73 / 60 30 60 30 LEE 89 74 90 76 / 70 20 60 30 SFB 89 73 91 75 / 60 20 60 30 ORL 88 74 90 75 / 60 20 60 30 FPR 87 73 89 74 / 60 30 60 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Sharp
Hazardous weather outlook, Jun 29, 12:15 PM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1215 PM EDT Sat Jun 29 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-300000- Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange- Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin- 1215 PM EDT Sat Jun 29 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Numerous showers and scattered lightning storms will continue to develop along and just inland from the coast then shift inland through the afternoon. Storm motion will be toward the north to northeast around 10 to 15 mph. Storms should shift back toward the coast later in the afternoon and early evening. A few strong storms should develop, producing frequent lightning strikes and strong wind gusts up to 45 mph. .FLOOD IMPACT... Locally heavy rain may persist over a few areas and accumulate up to 3 inches in a 60 to 90 minute period. This would likely cause temporary flooding of some roads and poor drainage areas especially in urbanized locations. .RIP CURRENT IMPACT... A Moderate Risk of rip currents will exist along the beaches of east central Florida today. Greatest threat of rip currents will occur through 3 PM this afternoon due to tidal effects. Always swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered thunderstorms will develop across the area today and move toward the north to northeast around 10 to 15 mph. A few strong storms over the coastal waters or those that develop over land may produce wind gusts near or in excess of 34 knots. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. High coverage of showers and thunderstorms storms expected to continue Sunday as a moist airmass remains in place. Storm chances then gradually decrease through early to mid week as drier air moves into the region. Main storm threats will be dangerous lightning strikes, gusty winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Kelly/Weitlich
In the hours before
Special weather statement, Jun 29, 3:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 321 PM EDT Sat Jun 29 2019 FLZ045-053-292000- Osceola FL-Orange FL- 321 PM EDT Sat Jun 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES UNTIL 400 PM EDT... At 320 PM EDT, Doppler radar was tracking a strong thunderstorm near Narcoossee, moving northwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Orlando, Kissimmee, Saint Cloud, Winter Park and Windermere. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2828 8113 2820 8131 2849 8153 2861 8126 TIME...MOT...LOC 1920Z 153DEG 14KT 2832 8126 Spratt
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:04 PM EDT | Special Marine Warning | MLB | 86 min | |
| Jun 29, 3:12 AM EDT | Special Weather Statement | MLB | Martin | 48 min |
| Jun 29, 12:48 PM EDT | Areal Flood Advisory | MLB | Volusia | 87 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.